MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48004
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address = phone:(b)(6) postal code: (b)(4) this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during placement of a peritoneal dialysis catheter, a micropuncture transitionless stiffened (mpis) cannula access set¿s wire unraveled and/or separated.After the initial puncture, the physician used the mpis needle to obtain access via ultrasound guidance.The wire was then advanced, using ultrasound guidance, and upon manipulation, a clicking sound was heard.The procedure was paused.Per the initial reporter, the wire was severed, and part of the device remained in the patient¿s body.It is unknown if the wire was pulled backwards through the needle.The wire was close to the skin and therefore, an incision of ¿several centimeters¿ was made, and the remaining wire was removed.The procedure was completed using another device of the same type.Additional information provided by the customer indicated that the wire may have not separated, but rather unraveled/stretched.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional/corrected information: b5, d9, h6 (annex a), h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 04jun2024.The user attempted to remove the wire through the access needle included in the set.A photo provided by the customer shows the unraveled wire inside of the access needle.The wire did not separate.Nothing remained in the patient.It is unknown if the package was damaged.Details of the anatomy are unknown, and it is unknown if resistance was encountered during insertion or removal of the device.It is unknown if the wire was altered prior to use or if the inserter was used during insertion of the wire into the needle hub.
 
Additional Manufacturer Narrative
Summary of event: as reported, during placement of a peritoneal dialysis catheter, a micropuncture transitionless stiffened (mpis) cannula access set¿s wire unraveled and/or separated.After the initial puncture, the physician used the mpis needle to obtain access via ultrasound guidance.The wire was then advanced, using ultrasound guidance, and upon manipulation, a clicking sound was heard.The procedure was paused.Per the initial reporter, the wire was severed, and part of the device remained in the patient¿s body.It is unknown if the wire was pulled backwards through the needle.The wire was close to the skin and therefore, an incision of ¿several centimeters¿ was made, and the remaining wire was removed.The procedure was completed using another device of the same type.Additional information provided by the customer indicated that the wire may have not separated, but rather unraveled/stretched.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 04jun2024.The user attempted to remove the wire through the access needle included in the set.A photo provided by the customer shows the unraveled wire inside of the access needle.The wire did not separate.Nothing remained in the patient.It is unknown if the package was damaged.Details of the anatomy are unknown, and it is unknown if resistance was encountered during insertion or removal of the device.It is unknown if the wire was altered prior to use or if the inserter was used during insertion of the wire into the needle hub.Corrected information: d4.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire, which was returned lodged inside the access needle, had started to unravel at the solder joint.The wire separated during table-top testing at cook.The needle was not damaged.A document-based investigation evaluation was performed.A review of the device history record found two relevant non-conformances on seven devices from sub-assembly lots; however, all affected product was scrapped.A review of complaint history found no additional relevant complaints for this lot number.The product ifu states that the device is intended to be used in the peripheral vascular system.The ifu states ¿caution: do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although two relevant non-conformances were noted on sub-assembly lots, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that failure to follow instructions contributed to this event.The device was used for percutaneous access into the peritoneal cavity, and the user attempted to remove the wire through the access needle.The ifu states that the device is intended to be used in the peripheral vascular system, and cautions ¿do not withdraw the wire guide through the introducer needle.¿ the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19361585
Report Number1820334-2024-00697
Device Sequence Number11725351
Product Code DYB
UDI-Device Identifier00827002480049
UDI-Public(01)00827002480049(17)260626(10)15505773
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model NumberG48004
Device Catalogue NumberMPIS-401-10.0-SC-NT-U-SST
Device Lot Number15505773
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer06/04/2024
07/24/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/13/2024
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAYASHIDERA CAPD CATHETER JB-5 SWAN NECK SENDAI.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown